Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 3:09 PM CST for 4 counties in Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 3:09 PM CST (21:09 UTC)
- Expired
- Jan 8, 2008, 4:00 PM CST
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Haywood County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 3:10 PM CST | TSTM WND DMG | 2 Nw Bartlett, TN | TRAFFIC LIGHT SIGNALS/WIRES DOWN AT COVINGTON PIKE AND COVINGTON WAY. REPORTED BY SHELBY COUNTY EMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 082108
SVRMEG
TNC047-075-157-167-082200-
/O.NEW.KMEG.SV.W.0007.080108T2109Z-080108T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 400 PM CST
* AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF DIXONVILLE TO
BARTLETT...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
COVINGTON TO MIDTOWN MEMPHIS...AND MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKELAND...EADS...ARLINGTON...NUTBUSH...DANCYVILLE AND BROWNSVILLE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3578 8938 3548 8912 3504 8983 3532 9009
3559 8972 3564 8961 3559 8952 3560 8948
3568 8947 3574 8943
TIME...MOT...LOC 2109Z 229DEG 59KT 3548 8959 3519 8986
$$1 follow-up statement
000
WWUS54 KMEG 082126
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CST TUE JAN 8 2008
TNC047-075-157-167-082200-
/O.CON.KMEG.SV.W.0007.000000T0000Z-080108T2200Z/
FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
326 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR EASTERN TIPTON...HAYWOOD...NORTHEASTERN SHELBY AND NORTHWESTERN
FAYETTE COUNTIES...
AT 326 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NUTBUSH TO
GALLAWAY...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF BROWNSVILLE
TO 14 MILES NORTHEAST OF BARTLETT...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MASON...STANTON...DANCYVILLE AND HILLVILLE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3578 8938 3550 8913 3546 8914 3517 8972
3531 8997 3559 8972 3564 8961 3559 8952
3560 8948 3568 8947
TIME...MOT...LOC 2126Z 229DEG 59KT 3566 8933 3537 8960
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 30 minutes earlier.
Area forecast discussion, Jan 8, 2:39 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008
.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.
THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.
A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 59 45 61 / 40 10 10 30
MKL 39 58 42 58 / 60 10 10 30
JBR 37 54 39 53 / 20 10 10 20
TUP 46 60 48 65 / 80 10 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHazardous weather outlook, Jan 8, 1:53 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CST TUE JAN 8 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 153 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF THE MID SOUTH THROUGH THIS EVENING. TORNADO WATCH 9 IS IN EFFECT FOR PORTIONS OF EAST ARKANAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 9 PM CST. THE COLD FRONT RESPONSIBLE FOR THE THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVERNING. OKULSKI
In the hours before
Special weather statement, Jan 8, 12:38 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CST TUE JAN 8 2008 ARZ035-048-049-081945- CROSS AR-LEE AR-ST. FRANCIS AR- 1238 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... CROSS COUNTY IN EASTERN ARKANSAS... NORTHERN LEE COUNTY IN EASTERN ARKANSAS... ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHWEST OF WHEATLEY TO 15 MILES SOUTHWEST OF GARRET GROVE AT 1238 PM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS...LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF FORREST CITY...MADISON...MARIANNA...PALESTINE...PARKIN AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 8, 1:53 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CST TUE JAN 8 2008 MSZ001-007-TNZ088-082100- DE SOTO MS-TUNICA MS-SHELBY TN- 153 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 23 MILES NORTHWEST OF LAKE CORMORANT TO 20 MILES NORTHWEST OF NORTH TUNICA AT 155 PM CST...MOVING NORTHEAST AT 50 MPH AND APPROACHING DESOTO...SHELBY...AND TUNICA COUNTIES. PEOPLE IN DESOTO...SHELBY AND TUNICA COUNTIES...INCLUDING THE CITIES OF BARTLETT...GERMANTOWN...HERNANDO...HORN LAKE...MIDTOWN MEMPHIS...MILLINGTON...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. DAMAGING WINDS OF 60 MPH OR GREATER WILL BE POSSIBLE WITH THIS LINE OF SEVERE THUNDERSTORMS AS IT MOVES INTO THIS AREA. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 2:32 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
&&
CCD/JKTLocal storm report, Jan 8, 2:41 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
&&
CCD/JKTLocal storm report, Jan 8, 2:53 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
&&
CCD/JKTLocal storm report, Jan 8, 3:07 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
&&
CCD/JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:18 PM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 25 hr |
| Jan 8, 2:10 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 65 min |
| Jan 8, 2:10 PM CST | Tornado Warning | MEG | Lauderdale, Tipton | 50 min |
| Jan 8, 2:47 PM CST | Tornado Warning | MEG | Dyer, Lauderdale | 43 min |
| Jan 8, 3:21 PM CST | Tornado Warning | MEG | Dyer, Gibson, Obion, Weakley | 24 min |
| Jan 8, 3:33 PM CST | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jan 8, 3:46 PM CST | Tornado Warning | MEG | Gibson, Obion, Weakley | 44 min |
| Jan 8, 4:07 PM CST | Severe Thunderstorm Warning | MEG | Chester, Haywood, Madison | 38 min |
| Jan 8, 4:23 PM CST | Severe Thunderstorm Warning | MEG | Henry, Weakley | 22 min |
| Jan 8, 4:42 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.